rash and fever, on atripla + septrin
Aug 9, 2010
I have recently been diagnosed hiv+, as a late presenter. My CD4 is 170, VL 170000. I immediately started taking Sustiva + Truvada + Septrin as advised by my specialist. I have been taking the meds for 2 weeks now without any problems.
Yesterday I woke up with non itchy, red, pinpoint rash all over my chest, shoulders, arms and thighs, with mild fever. Today I still have the rash and developed a worse fever as well. Breathing is fine, and generally I feel ok. I went to a doctor who advised me to stop taking septrin, in the short term. I did not take my septrin dose yesterday but the symptoms have not improved.
Response from Dr. Henry
The rash you described is commonly due to the Septra or the efavirenz (Sustiva) which is why many clinicians generally avoid starting those meds at the same time. Efavirenz rash often takes 1-2 weeks to clear (same is try for the sulfa rash) so I am not surprised that rash is still there. Stopping the Septra and carefully observing is reasonable in many situations such as yours. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Erectile Dysfunction After Anal Sex Without Condom Does It Mean I Have HIV
- Hairy Tongue After Fisting Worried I Have HIV
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
- Psoriasis After Masturbation Worried I Have HIV
- White Discharge After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.